Start of the Month Overdose Report

SHARE!

(THUNDER BAY, ON) โ€“ We have been hearing about overdoses steady since the first of the month rolled on through. We decided that it would be better to just bang out one weekend report instead of a constant flow of overdose articles.

Advertisement

On Saturday we heard about 7 overdoses occurring throughout the city in which Narcan was administered. 5 of these overdoses saw paramedics respond. Below are the stories we pieced together from that fateful day.

A 28 year old overdosed smoking heroin which resulted in CPR being administered as well as Narcan. The person was taken to hospital for further monitoring.

A woman in her early 30โ€™s overdosed at a notorious drug house in Academy. People panicโ€™d and started to flee the home. Luckily for the overdosee that one person remained calm and administered Narcan and poured cold water on her wrists and splashes to her forehead. The woman was revived and did not goto the hospital.

A person had overdosed on an unknown opiate around the Scotia Bank on Red River Road as well. After CPR and Narcan was administered the person became violent and fled the scene.

Advertisement

Sunday saw another 4 overdoses. One of them was on the stairs of St Paul Church where paramedics responded to -he scene, saving his life.

This is not a complete list of overdoses, and some of these overdoses did not get a 911 call. Many addicts are administering Narcan and not calling 911. This is a very dangerous practice. Without Narcan, there could have been easily over 10 deaths in town this weekend alone.

If you are looking to sober up and stop chasing the dragon, reach out to the Thunder Bay Counselling Centre at 807-684-1880 and ask how they can get you started on your journey to sobriety. Also, you can speak with the staff at the Simpson Street Overdose Prevention Site, they can also guide you on your path to recovery.

Narcan is a opiate overdose reversing drug. The drug only reverses symptoms for a short time and re-overdosing is possible afterwards. Always ensure you call an ambulance even after someone has been revived. Ask your pharmacist about how you can get a free Narcan kit and training session.

SHARE!

5 Replies to “Start of the Month Overdose Report”

  1. Sure would like to know if statistics are being kept on the use of Narcan. What I mean is, a good statistical piece of evidence that these people arenโ€™t just abusing their recreational drug but also the abuse of Narcan. If someone stuck their finger in a light socket and wound up stopping their heart and then weโ€™re rescued by an AED or CPR, highly doubtful theyโ€™d ever stick their finger in the socket again. I say Narcan should be eliminated all together and population control should just carry on.

    1. I agree its like a get out of jail free card people use with addictions same theory here get out of death free card. Sad but obviously they don’t want help if their back doing the same shit.

    2. I 100% agree! If people started dropping dead it would make others scared to do these drugs. Plus, narcan is playing God with people that clearly don’t care about their lives because the minute these revived people leave the hospital they are right back doing those drugs. I’m sorry if I sound cruel but enough is enough, it’s time to thin the heard.

  2. I understand your comment. But what about the people that it’s their first time using or they were dosed? So many things are laced with fentynal now a days anyone abusing drugs could take something they didn’t mean too.

Comments are closed.